MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators of passing system checks, quality control recovery, and precision study did not demonstrate an issue with the system.No other patient results were called into question.The customer reported the lithium heparin tube was incompletely filled.Short draw samples are known to affect immunoassays by modifying blood to additive ratio.The access accutni+3 for use on the access 2 reagent ifu (document (b)(4), available on the beckman coulter website) specimen section states, ¿the role of pre-analytical factors in laboratory testing has been described in a variety of published literature.¿ following blood collection tube manufacturers¿ specimen collection and handling recommendations are essential to reduce pre-analytical errors.Additionally, as per clsi guideline-gp44-a4: procedures for the handling and processing of blood specimens for common laboratory tests 4th edition, ¿if less blood than required is drawn, the excess amount of additive has the potential to adversely affect the accuracy of test results¿.In conclusion, use error is the cause of this event.The customer did not follow the ifu (instructions for use) and the clsi (clinical and laboratory standards institute) guidelines for preanalytical sample handling.There is no evidence to suggest a reagent or hardware malfunction was the cause of the event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining one non-reproducible false high troponin i (access accutni+3) result involving the laboratory's access 2 section, dxc 600i packaged analyzer (serial number (b)(4)).On (b)(6) 2021, a falsely elevated tnia2 result of 1.64 ng/ml was generated for one patient sample.The elevated tnia2 result was questioned as a subsequent sample draw recovered at 0.01 ng/ml and 0.01 ng/ml.The sample that produced the 1.64 ng/ml result was repeated and results of 0.01 ng/ml and 0.01 ng/ml were also obtained.The patient was admitted based on the falsely elevated tnia2 result and treatment was started.Patient treatment provided was not specified in this event.No further information has been provided.Calibration passed on (b)(6) 2021 using reagent lot 124772 and calibrator lot 922645.Quality control was within acceptable range.Passing system checks were obtained on (b)(6) 2021 and (b)(6) 2021.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.On (b)(6) 2021, the customer ran a 15 replicate tnia2 precision study which recovered at 2.75 ng/ml mean, 0.05 sd (standard deviation), and 1.99 %cv (percent coefficient of variation).The customer reported the lithium heparin tube was incompletely filled.The customer stated that the tube was about half full.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12688761
Report Number2122870-2021-00170
Device Sequence Number17389918
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)220731(11)210731(10)124772
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number124772
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;